Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 81, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 9, 2016, 8:31 PM CDT for Cass County, Grand Forks County, Traill County, North Dakota; Norman County, Polk County, Minnesota. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2016, 8:31 PM CDT (01:31 UTC)
- Expired
- Jul 9, 2016, 9:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Norman County, MN, Polk County, MN, Cass County, ND, Grand Forks County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 23 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 8:35 PM CDT | TSTM WND GST 70 | 4 S Buxton, ND | DEPUTY REPORTS SEVERE WINDS IMPACTING INTERSTATE 29 NEAR MP114. |
| Jul 9, 8:45 PM CDT | HAIL 1.75 | Hillsboro, ND | DAMAGE TO VEHICLE WINDSHIELDS HAS BEEN OBSERVED. |
| Jul 9, 9:25 PM CDT | HAIL 1.75 | 1 S Hendrum, MN | VERY STRONG WINDS BENDING TREES. POWER OUTAGE ACROSS AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.5 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3085 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1729 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 20.1
The text
As transmitted.
940
WUUS53 KFGF 100131
SVRFGF
MNC107-119-NDC017-035-097-100215-
/O.NEW.KFGF.SV.W.0081.160710T0131Z-160710T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
831 PM CDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN POLK COUNTY IN NORTHWESTERN MINNESOTA...
NORTHWESTERN NORMAN COUNTY IN NORTHWESTERN MINNESOTA...
SOUTHERN GRAND FORKS COUNTY IN NORTHEASTERN NORTH DAKOTA...
TRAILL COUNTY IN SOUTHEASTERN NORTH DAKOTA...
NORTHEASTERN CASS COUNTY IN SOUTHEASTERN NORTH DAKOTA...
* UNTIL 915 PM CDT
* AT 830 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CUMMINGS...OR 29 MILES SOUTH OF GRAND FORKS...MOVING SOUTHEAST AT
35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. AT 820 PM...PING
PONG SIZE HAIL WAS REPORTED NEAR BUXTON.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
HILLSBORO AROUND 845 PM CDT.
KELSO AND CALEDONIA AROUND 850 PM CDT.
HALSTAD AND GRANDIN AROUND 900 PM CDT.
HENDRUM AROUND 905 PM CDT.
ALSO INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 80 AND 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4741 9739 4772 9710 4755 9639 4699 9703
TIME...MOT...LOC 0130Z 313DEG 32KT 4749 9716
HAIL...1.75IN
WIND...60MPH
$$
KNUTSVIG3 follow-up statements
738
WWUS53 KFGF 100139
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
839 PM CDT SAT JUL 9 2016
NDC035-100148-
/O.CAN.KFGF.SV.W.0081.000000T0000Z-160710T0215Z/
GRAND FORKS ND-
839 PM CDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRAND FORKS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
NORTHWESTERN MINNESOTA...AND SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4699 9703 4737 9729 4767 9708 4767 9690
4755 9639
TIME...MOT...LOC 0138Z 313DEG 32KT 4744 9708
$$
MNC107-119-NDC017-097-100215-
/O.CON.KFGF.SV.W.0081.000000T0000Z-160710T0215Z/
POLK MN-NORMAN MN-TRAILL ND-CASS ND-
839 PM CDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHWESTERN POLK...NORTHWESTERN NORMAN...EASTERN TRAILL AND
NORTHEASTERN CASS COUNTIES...
AT 838 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HILLSBORO...OR
32 MILES SOUTH OF GRAND FORKS...MOVING SOUTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. AT 835 PM...LAW ENFORCEMENT REPORTED 70
MPH WINDS ON INTERSTATE 29 NEAR CUMMINGS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
THIS SEVERE STORM WILL BE NEAR...
HILLSBORO AROUND 840 PM CDT.
KELSO AND CALEDONIA AROUND 850 PM CDT.
HALSTAD AND GRANDIN AROUND 900 PM CDT.
HENDRUM AROUND 905 PM CDT.
ALSO INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 80 AND 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4699 9703 4737 9729 4767 9708 4767 9690
4755 9639
TIME...MOT...LOC 0138Z 313DEG 32KT 4744 9708
HAIL...1.75IN
WIND...70MPH
$$
KNUTSVIG737
WWUS53 KFGF 100146
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
846 PM CDT SAT JUL 9 2016
MNC107-119-NDC017-097-100215-
/O.CON.KFGF.SV.W.0081.000000T0000Z-160710T0215Z/
POLK MN-NORMAN MN-TRAILL ND-CASS ND-
846 PM CDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHWESTERN POLK...NORTHWESTERN NORMAN...EASTERN TRAILL AND
NORTHEASTERN CASS COUNTIES...
AT 845 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HILLSBORO...OR
36 MILES SOUTH OF GRAND FORKS...MOVING SOUTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. AT 845 PM...GOLF BALL SIZE HAIL WAS
REPORTED IN HILLSBORO.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
THIS SEVERE STORM WILL BE NEAR...
HALSTAD AND GRANDIN AROUND 900 PM CDT.
HENDRUM AROUND 905 PM CDT.
ALSO INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 80 AND 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4699 9703 4737 9729 4752 9709 4767 9694
4767 9690 4755 9639
TIME...MOT...LOC 0145Z 313DEG 32KT 4739 9701
HAIL...1.75IN
WIND...70MPH
$$
KNUTSVIG179
WWUS53 KFGF 100201
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
901 PM CDT SAT JUL 9 2016
MNC107-119-NDC017-097-100215-
/O.CON.KFGF.SV.W.0081.000000T0000Z-160710T0215Z/
POLK MN-NORMAN MN-TRAILL ND-CASS ND-
901 PM CDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTH CENTRAL POLK...NORTHWESTERN NORMAN...SOUTHEASTERN TRAILL
AND NORTHEASTERN CASS COUNTIES...
AT 900 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HALSTAD...OR
31 MILES NORTH OF FARGO...MOVING SOUTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
THIS SEVERE STORM WILL BE NEAR...
HENDRUM AROUND 910 PM CDT.
ALSO INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 82 AND 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4706 9700 4728 9723 4729 9722 4748 9697
4758 9686 4760 9677 4755 9639
TIME...MOT...LOC 0200Z 309DEG 29KT 4732 9688
HAIL...1.75IN
WIND...70MPH
$$
KNUTSVIGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 7:09 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 9, 7:09 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 709 PM CDT SAT JUL 9 2016 .UPDATE... Issued at 708 PM CDT Sat Jul 9 2016 Thunderstorms continue in area of 850 warm advection. Trend of the storms are now to develop southeastward which is what some short range models had earlier in the day. Also getting some increase in coverage of general storms in northeastern ND but strongest shifting to south edge of region west of Grand Forks. Overall upped pops a bit more to likely in this area this evening. && .SHORT TERM...(This evening through Sunday) Issued at 303 PM CDT Sat Jul 9 2016 Still quite a bit of uncertainity in terms of convective trends tonight into sunday. Broad 850 mb warm advection over central ND in region of sfc-850 mb moisture advection. Activity focused in southwestern Manitoba. Earlier activity that moved east of Bismarck dissipating but a few showers trying to reform nr lisbon nd. But in the past half hour storms have fired in a zone south of rugby to east of harvey in central ND in this 850 mb warm adv zone. Now these storms should move northeast but how much will the grow in coverage as we head into the evening is greatly unknown. earlier short range model runs indicated chc of storms in Manitoba moving southeast in a bow. Latest HRRRx for the past few runs have nixed that idea but also doesnt have current convection developing. It ties convection to what will develop in Montana or NW South Dakota and moves that east. For now will broadbrush pops for this activity thru tonight. Any morning convection will lift north and east as warm 700 mb temps 14-16C move into central/ern nd midday and aftn Sunday. Thus dont expect anything during the day over most of ern nd and the RRV once any morning activity is gone. Also for Sunday aftn high temps in the low 90s and dew pts in the low 70s in far southwestern fcst area gives heat indices over 100 and this warrants a heat advisory sunday aftn. coord with abr/bis. .LONG TERM...(Sunday night through Saturday) Issued at 303 PM CDT Sat Jul 9 2016 Convection may be ongoing across western North Dakota around 00z Monday. The low level jet really cranks up Sunday night, with models showing in excess of 50 knots at times. Fairly decent model agreement in depicting best pcpn chances across the northern FA. For this reason bumped up pcpn chances into at least the likely range for areas north of highway 2. Moving ahead into Monday, there will be some issues to work out yet. For starters, the SPC day 3 convective outlook places areas along and east of the Red River in a slight risk. Question number one will be what happens with the Sunday night and early Monday morning convection, and how fast it moves east of the FA. Question 2 will be the warm 700mb temps over the FA. ECMWF shows 700mb temps warming to nearly +14C over the central FA by 18z Monday, while the GFS is even a tad warmer. So will need to break the cap, and once or if this happens storms would quickly become severe. Models are still showing a lot of spread in possible solutions, so will have to see what later runs have in store. There could be somewhat of a break in pcpn for most of the FA Monday night, as the upper low tracks into southwest Manitoba. As the low shifts toward Winnipeg on Tuesday, it looks to spread some wraparound pcpn mainly into areas north of Interstate 94. Other issue for Tue will be strong or gusty west winds. These gusty winds should decrease somewhat Tue night, but still pretty breezy. Pcpn chances should slide into NW MN overnight. For the Wed to Sat time frame the FA returns to NW flow aloft. Overall temps will take a dive to the cooler side of normal, with severe chances looking fairly low. Forecast maintains a lot of rain chances, but overall it will not be a washout. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 708 PM CDT Sat Jul 9 2016 Thunderstorms in the area from Devils Lake to Grand Forks will likely drop southeast to impact Fargo and also east to TVF and BJI this evening/tonight. Ceilings outside of these storms to be VFR. Later tonight and Sunday morning continued risk of MVFR cigs developing due to moist south-southeasterly flow. && .FGF Watches/Warnings/Advisories... ND...Heat Advisory from 1 PM to 7 PM CDT Sunday for NDZ049-052. MN...None. && UPDATE...Riddle SHORT TERM...Riddle LONG TERM...Godon AVIATION...Riddle
Hazardous weather outlook, Jul 9, 4:12 AM CDT, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 412 AM CDT SAT JUL 9 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-100915- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 412 AM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE STORMS LATE THIS AFTERNOON AND TONIGHT GENERALLY ALONG AND WEST OF THE RED RIVER VALLEY...AND A MARGINAL RISK TO THE EAST. LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN LATE SUNDAY INTO EARLY MONDAY. DAMAGING WINDS...LARGE HAIL...AND AN ISOLATED TORNADO ARE POSSIBLE. IN ADDITION...THERE IS A SLIGHT RISK FOR EXCESSIVE RAINFALL ON SUNDAY. ANOTHER ROUND OF STRONG TO SEVERE STORMS IS EXPECTED FOR MONDAY AFTERNOON AND EVENING...WITH THE HIGHEST CHANCES ALONG AND EAST OF THE RED RIVER VALLEY. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE WITH THESE STORMS. THE COMBINATION OF VERY WARM TEMPERATURES AND HIGH HUMIDITY MAY RESULT IN HEAT INDICES UP TO 95 TO 100 FOR A FEW HOURS SUNDAY AND MONDAY AFTERNOON...ESPECIALLY ACROSS PARTS OF EASTERN NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY THROUGH MONDAY AT TIMES. JAM
In the hours before
Local storm report, Jul 9, 8:01 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
801 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL NORTHWOOD 47.74N 97.57W
07/09/2016 E2.00 INCH GRAND FORKS ND AMATEUR RADIO
&&
WBARRETTLocal storm report, Jul 9, 8:08 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
808 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL HATTON 47.64N 97.46W
07/09/2016 E1.00 INCH TRAILL ND PUBLIC
PICTURE AND REPORT POSTED VIA SOCIAL MEDIA.
&&
GGUSTLocal storm report, Jul 9, 8:12 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
812 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL 1 NW NORTHWOOD 47.75N 97.58W
07/09/2016 M2.50 INCH GRAND FORKS ND TRAINED SPOTTER
NUMEROUS TENNIS BALL SIZE HAIL LEADING TO HEAVY TREE
DEFOLIAGE DAMAGE.
&&
WBARRETTLocal storm report, Jul 9, 8:20 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
820 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL 6 W REYNOLDS 47.67N 97.24W
07/09/2016 E0.88 INCH TRAILL ND AMATEUR RADIO
&&
WBARRETTLocal storm report, Jul 9, 8:23 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
823 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 6 NE HATTON 47.70N 97.37W
07/09/2016 E1.75 INCH GRAND FORKS ND TRAINED SPOTTER
LOTS OF GOLF BALL SIZED HAIL AND VERY HEAVY RAIN AND
WIND.
&&
GGUSTLocal storm report, Jul 9, 8:25 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
825 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 4 NE BUXTON 47.64N 97.04W
07/09/2016 E1.50 INCH TRAILL ND AMATEUR RADIO
&&
WBARRETTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:30 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Grand Forks, Steele, Traill, Walsh | 60 min |
| Jul 9, 8:09 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy | 66 min |
| Jul 9, 8:25 PM CDT | Tornado Warning | FGF | Eddy | 20 min |
| Jul 9, 8:49 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Steele, Traill | 41 min |
| Jul 9, 9:08 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Traill | 52 min |
| Jul 9, 9:25 PM CDT | Severe Thunderstorm Warning | FGF | Griggs, Steele | 50 min |
| Jul 9, 9:30 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Steele, Traill | 45 min |
| Jul 9, 10:13 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Traill | 62 min |
| Jul 9, 11:09 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass | 66 min |
| Jul 9, 11:13 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Richland | 62 min |
| Jul 10, 12:02 AM CDT | Severe Thunderstorm Warning | FGF | Richland | 58 min |
| Jul 10, 12:11 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Ransom | 64 min |
| Jul 10, 12:46 AM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland, Sargent | 59 min |
| Jul 10, 1:10 AM CDT | Flash Flood Warning | FGF | Richland | 8 hr |
| Jul 10, 1:41 AM CDT | Severe Thunderstorm Warning | FGF | Richland | 42 min |
| Jul 9, 10:00 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Mahnomen, Norman, Otter Tail | 60 min |
| Jul 9, 10:57 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Otter Tail, Wilkin | 63 min |
| Jul 9, 11:55 PM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wilkin | 65 min |
| Jul 10, 12:52 AM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wadena, Wilkin | 53 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.